Toric, \(U(2)\), and LeBrun metrics

  • Brian Weber Department of Mathematics, ShanghaiTech University, 319 Yueyang Road, Xuhui District, Shanghai, China.
Keywords: Differential geometry, Kähler geometry, canonical metrics, ansatz

Abstract

The LeBrun ansatz was designed for scalar-flat Kähler metrics with a continuous symmetry; here we show it is generalizable to much broader classes of metrics with a symmetry. We state the conditions for a metric to be (locally) expressible in LeBrun ansatz form, the conditions under which its natural complex structure is integrable, and the conditions that produce a metric that is Kähler, scalar-flat, or extremal Kähler. Second, toric Kähler metrics (such as the generalized Taub-NUTs) and \(U(2)\)-invariant metrics (such as the Fubini-Study or Page metrics) are certainly expressible in the LeBrun ansatz. We give general formulas for such transitions. We close the paper with examples, and find expressions for two examples — the exceptional half-plane metric and the Page metric — in terms of the LeBrun ansatz.

References

M. Abreu, “Kähler geometry of toric varieties and extremal metrics”, International Journal of Mathematics, vol. 9, pp. 641–651, 1998.

V. Arnold, Mathematical methods of classical mechanics, Springer Science & Business Media, vol. 60, 2013.

M. Abreu and R. Sena-Dias, “Scalar-flat Kähler metrics on non-compact symplectic toric 4- manifolds”, Annals of Global Analysis and Geometry, vol. 41, no. 2, pp. 209–239, 2012.

L. Bérard-Bergery: “Sur de nouvelles variétés riemanniennes d’Einstein”, Publications de l’Institut Élie Cartan, vol. 6, 1982.

A. Besse: Einstein manifolds. Springer Science & Business Media, 2007.

J. Bourguignon, “A mathematician’s visit to Kaluza-Klein theory”, Presented at Conference on Differential Geometry and Partial Differential Equations, Torino, Italy, Rend. Semin. Mat. Torino Fasc., pp. 143-163, 1989.

E. Calabi: Extremal Kähler metrics. In Seminar on differential geometry, Princeton University Press, vol. 102, pp. 259–290, 1982.

E. Calabi, Extremal Kähler metrics II. In Differential geometry and complex analysis, Springer, Berlin, Heidelberg, pp. 95-114, 1985.

D. Calderbank, L. David, and P. Gauduchon, “The Guillemin formula and Kähler metrics on toric symplectic manifolds”, Journal of Symplectic Geometry, vol. 4, no. 1, pp. 767–784, 2002.

T. Chave and G. Valent, “Compact extremal versus compact Einstein metrics”, Classical and Quantum Gravity, vol. 13, no. 8, pp. 2097–2108, 1996.

T. Delzant, “Hamiltoniens périodiques et images convexes de l’application moment”, Bulletin de la Société Mathématique de France, vol. 116, pp. 315–339, 1988.

A. Derdzinski, “Self-dual Kähler manifolds and Einstein manifolds of dimension four”, Compositio Mathematica, vol. 49, no. 3, pp. 405–433, 1983.

S. Donaldson, “A generalized Joyce construction for a family of nonlinear partial differential equations”, Journal of Gökova Geometry/Topology Conferences, vol. 3, 2009.

S. Donaldson, “Constant scalar curvature metrics on toric surfaces”, Geometric and Functional Analysis, vol. 19, no. 1, pp. 83–136, 2009.

T. Eguchi, P. Gilkey, and A. Hanson. “Gravitation, gauge theories and differential geometry”, Physics reports, vol. 66, no. 6, pp. 213–393, 1980.

G. Gibbons and S Hawking, “Classification of gravitational instanton symmetries”, Communications in Mathematical Physics, vol. 66, no. 3, pp. 291–310, 1979.

V. Guillemin, “Kähler structures on toric varieties”, Journal of Differential Geometry, vol. 40, pp. 285–309, 1994.

T. Kaluza, “Zum Unitats problem der Physik”, Sitzungsber. d. Berl. Akad., pp. 966–972, 1921.

C. Lebrun, “Explicit self-dual metrics on CP2# · · · #CP2”, Journal of Differential Geometry, vol. 34, no. 1, pp. 223–253, 1991.

D. Page. “A compact rotating gravitational instanton”, Physics Letters B, vol. 79, no. 3, pp. 235–238, 1978.

B. Weber, “Generalized K ̈ahler Taub-NUT metrics and two exceptional instantons.” arXiv:1602.06178 (to appear in Communications in Analysis and Geometry)

Published
2020-12-08
How to Cite
[1]
B. Weber, “Toric, \(U(2)\), and LeBrun metrics”, CUBO, A Mathematical Journal, vol. 22, no. 3, pp. 395–410, Dec. 2020.